Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 20, NWS Lake Charles, LA

April 24, 2015Lafayette Parish, Saint Landry Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 24, 2015, 3:09 PM CDT for Lafayette Parish, Saint Landry Parish, Saint Martin Parish, Louisiana. It was in force for 51 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2015, 3:09 PM CDT (20:09 UTC)
Expired
Apr 24, 2015, 4:00 PM CDT
In force
51 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 24, 3:15 PM CDTHAIL 1Breaux Bridge, LAVIDEO OF QUARTER SIZED HAIL IN BREAUX BRIDGE
Apr 24, 3:25 PM CDTTSTM WND GST 653 Nw Breaux Bridge, LATRAINED SPOTTER REPORTS ESTIMATED 65 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL
Apr 24, 3:30 PM CDTTSTM WND DMG2 W Breaux Bridge, LASTATE POLICE REPORTS TWO OVERTURNED 18 WHEELERS ON INTERSTATE 10 NEAR MILEPOST 108
Apr 24, 3:37 PM CDTHAIL 2.75Breaux Bridge, LAPUBLIC POSTED PHOTO OF BASEBALL SIZED HAIL IN BREAUX BRIDGE AND PARKS AREA
Apr 24, 3:40 PM CDTHAIL 2.75Catahoula, LASEVERAL PUBLIC PHOTOS OF TENNIS BALL TO BASEBALL SIZED HAIL IN CATAHOULA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 12:18 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1123 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WUUS54 KLCH 242009
SVRLCH
LAC055-097-099-242100-
/O.NEW.KLCH.SV.W.0020.150424T2009Z-150424T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
309 PM CDT FRI APR 24 2015

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
  NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
  NORTHEASTERN LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...

* UNTIL 400 PM CDT

* AT 309 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER
  BREAUX BRIDGE...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAFAYETTE...CATAHOULA...BREAUX BRIDGE...CARENCRO...ARNAUDVILLE...
  HENDERSON...CECILIA...LAKE PELBA...BUTTE LA ROSE AND PARKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTH CENTRAL
LOUISIANA.

LAT...LON 3010 9149 3022 9209 3045 9200 3040 9162
      3038 9163 3036 9165 3035 9163 3031 9162
      3028 9159 3026 9159 3024 9157 3024 9150
      3023 9148 3019 9148
TIME...MOT...LOC 2009Z 278DEG 31KT 3029 9187 

$$

JONES
1 follow-up statement
116 
WWUS54 KLCH 242036
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
336 PM CDT FRI APR 24 2015

LAC055-242043-
/O.CAN.KLCH.SV.W.0020.000000T0000Z-150424T2100Z/
LAFAYETTE LA-
336 PM CDT FRI APR 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAFAYETTE PARISH
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3016 9181 3040 9173 3040 9162 3038 9163
      3036 9165 3035 9163 3031 9162 3028 9159
      3026 9159 3024 9157 3024 9150 3023 9148
      3019 9148 3010 9149
TIME...MOT...LOC 2033Z 278DEG 31KT 3026 9162 

$$

LAC097-099-242100-
/O.CON.KLCH.SV.W.0020.000000T0000Z-150424T2100Z/
ST. LANDRY LA-ST. MARTIN LA-
336 PM CDT FRI APR 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHEASTERN ST. LANDRY AND NORTHWESTERN ST. MARTIN PARISHES...

AT 333 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED NEAR BUTTE
LA ROSE...OR NEAR CATAHOULA...MOVING EAST AT 35 MPH.

IN ADDITION...AT 3:23 PM HALF DOLLAR SIZE HAIL WAS REPORTED IN 
BREAUX BRIDGE.

LOCATIONS IMPACTED INCLUDE...
CATAHOULA...LAKE PELBA AND BUTTE LA ROSE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTH CENTRAL
LOUISIANA.

LAT...LON 3016 9181 3040 9173 3040 9162 3038 9163
      3036 9165 3035 9163 3031 9162 3028 9159
      3026 9159 3024 9157 3024 9150 3023 9148
      3019 9148 3010 9149
TIME...MOT...LOC 2033Z 278DEG 31KT 3026 9162 

$$

JONES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 10:27 AM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Apr 24, 10:27 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1027 AM CDT FRI APR 24 2015

.DISCUSSION...
MCS OVER E TX WILL CONTINUE TO AFFECT THE LAKES REGION OF TYLER...
JASPER...AND NEWTON COUNTIES THE NEXT FEW HOURS...AND ACROSS C LA
FOR THE AFTERNOON HOURS. A SLIGHT RISK FOR SVR TSTM CONTINUES...WITH
HAIL AND DAMAGING WINDS THE PRIMARY WX THREAT. FOR THIS...HAD TO
ADJUST MORNING POPS UP SIGNIFICANTLY FOR THE FASTER MOVEMENT OF
THIS SYSTEM. FOR THE AFTERNOON HOURS...THE BEST CHANCES FOR
SHRA/TSRA WILL REMAIN ACROSS INLAND SE TX/C LA...WITH THE TROF
EXPECTED TO MOVE SE LATER THIS EVENING AND SAT MORNING...THUS
INCREASING CHANCES FOR SHRA/TSRA OVER THE REMAINDER OF SE TX/S LA.

DML

&&

.PREV DISCUSSION... /ISSUED 713 AM CDT FRI APR 24 2015/

DISCUSSION...
24/12Z TAF ISSUANCE.

AVIATION...
ABUNDANT MOISTURE IS PRODUCING LOW CLOUDS AND PATCHY BR ACRS THE
AREA. CIGS VARY AND ARE EXPECTED TO TREND TOWARD MVFR BY MIDDAY.
CONVECTION ACRS SRN TX HAS BEEN DISSIPATING AS IT MOVES NE
ALTHOUGH A SPRINKLE OR TWO CANNOT BE RULED OUT AT BPT AND POSSIBLY
EVEN LCH EARLY THIS MORNING. ANOTHER CLUSTER OF SHRA/TSRA HAS
DEVELOPED WEST OF HOUSTON AND IS FCST TO MOVE NE THROUGH THE DAY.
THE COMBO OF THIS ACTIVITY AND ANY LEFTOVER BOUNDARIES WITH
DAYTIME HEATING IS EXPECTED TO RESULT IN SCTD STORMS BY AFTN.
BEST CHCS REMAIN OVER NRN PORTIONS OF THE AREA...THUS KEPT TEMPO
GROUP AT AEX FOR THE 19-23Z PERIOD. HOWEVER AS HAS BEEN THE CASE
THE PAST COUPLE OF DAYS...AFTN CONVECTION HAS BEEN OVERDONE BY
MODEL GUIDANCE SO CONFIDENCE NOT EXACTLY GREAT IN WHEN WHERE OR
EVEN HOW MUCH SHRA/TSRA WILL DEVELOP...THUS HAVE OPTED TO KEEP
JUST VC MENTION IN AT SRN SITES WHICH CAN BE AMENDED AS THE
SITUATION EVOLVES. ACTIVITY EXPECTED TO DIMINISH DURING THE
EVENING...WITH MVFR/IFR CIGS AND PATCHY FOG RETURNING OVERNIGHT.
24

PREV DISCUSSION... /ISSUED 455 AM CDT FRI APR 24 2015/

DISCUSSION...
ANOTHER MAINLY QUIET NIGHT ACROSS THE IMMEDIATE FORECAST
AREA...WITH ONLY MUGGY CONDITIONS AND PATCHY FOG TO MENTION...AS
MID LEVEL RIDGE EXTENDING FROM THE GULF OF MEXICO HOLDS.

THIS MID LEVEL RIDGE IS MAKING FOR ANOTHER TRICKY FORECAST AS IT
COMES TO RAIN CHANCES FOR TODAY. REGIONAL SATELLITE AND RADAR
IMAGES SHOW A FEW THUNDERSTORM COMPLEXES OVER SOUTH AND SOUTHWEST
TEXAS. DIFFERENT SOLUTIONS AS TO HOW THE DISTURBANCES PRODUCING
THE THUNDERSTORMS WILL AFFECT THE FORECAST AREA...AND WHEN MID
LEVEL RIDGE WILL BEGIN TO LOSE ITS INFLUENCE.

FIRST COMPLEX DOWN THE DEEP SOUTH TEXAS COAST WILL RIDE ALONG THE
COAST TOWARD THE SOUTHERN PORTIONS OF THE FORECAST AREA BY MID
MORNING. HOWEVER...ACTIVITY IS ALREADY BEGINNING TO DECAY...AND
WOULD ONLY EXPECT A FEW LIGHT SHOWERS TO REMAIN WITH THIS FEATURE
AT BEST AS IT REACHES LOWER SOUTHEAST TEXAS AND SOUTHWEST
LOUISIANA. HOWEVER...IT MAY LEAVE BEHIND A BOUNDARY THAT COULD BE
USED AS A FOCUS FOR THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON.
THE OTHER COMPLEX OF THUNDERSTORMS ARE HOLDING TOGETHER
BETTER...AND IS PROJECTED TO REACH MAINLY THE NORTHWEST PORTION OF
THE FORECAST AREA AROUND 16Z OR 11AM. THIS ACTIVITY WILL ALSO HAVE
A BETTER CHANCE OF MAINTAINING ITSELF AS LOW LEVEL INFLOW IS
EXPECTED TO INCREASE BY AFTERNOON AS SURFACE LOW DEEPENS OVER THE
CENTRAL PLAINS...AND SOME UPPER LEVEL DIVERGENCE OCCURS DUE TO A
BIT OF A MID LEVEL SPEED MAX MOVING OVER EASTERN TEXAS.
THEREFORE...WILL HAVE A CHANCE FOR SHOWERS AND THUNDERSTORMS FROM
LATE MORNING INTO THE AFTERNOON FOR THE NORTHWEST AND NORTHERN
ZONES OF THE FORECAST AREA...WITH JUST A SLIGHT CHANCE ELSEWHERE.
AGAIN...DAYTIME HEATING WILL PROVIDE MODERATE INSTABILITY...ALONG
WITH DECENT LOW LEVEL SHEAR AS MODEST LOW LEVEL JET DEVELOPS.
THEREFORE...IF STORMS CAN GET GOING...STILL AN IF...THEN SOME
STRONG TO BORDERLINE SEVERE ACTIVITY IS POSSIBLE IN THE AFTERNOON.

UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE FORECAST AREA IN THE
SOUTHERN STREAM LATE TONIGHT INTO EARLY SATURDAY...AS MID LEVEL
RIDGE IS PROGGED TO SLIDE TO THE SOUTHEAST. PLENTY OF GULF
MOISTURE WILL BE AVAILABLE FOR THIS FEATURE TO TAP INTO...WITH
PRECIPITABLE WATER VALUES NEAR 2 INCHES...AGAIN CLOSE TO TWICE THE
STANDARD DEVIATION. ALSO...FORECAST AREA WILL BE LOCATED UNDER THE
RIGHT ENTRANCE REGION OF ROBUST MID AND UPPER LEVEL SPEED MAX.
THEREFORE...LOOKS LIKE A DECENT CHANCE THAT NOCTURNAL SHOWER
ACTIVITY WILL DEVELOP BEFORE DAYBREAK IN THE VERY MOIST
ATMOSPHERE...THEN INCREASE DURING THE MORNING HOURS. WITH THE
HIGH MOISTURE CONTENT AND UPPER LEVEL DIVERGENCE...SOME LOCALIZED HEAVY
DOWN POURS ARE POSSIBLE WITH ACTIVITY...AS WELL AS SOME STRONG
STORMS DUE TO DECENT LOW SHEAR FROM LOW LEVEL JET MATCHING UP WITH
MID LEVEL SPEED MAX. ACTIVITY SHOULD DECREASE DURING THE AFTERNOON
HOURS...AS UPPER LEVEL DISTURBANCE MOVES OFF TO THE EAST AND
STABLE AIR REPLACES IT.

SUNDAY IS STILL LOOKING THE BETTER OF THE TWO DAYS...AS DRIER AND
MORE STABLE MID LEVEL AIR HANGS AROUND...PRECLUDING SHOWER
ACTIVITY. HOWEVER...STILL PLENTY OF LOW LEVEL HUMIDITY...AND
APPARENT TEMPERATURES DURING THE AFTERNOON WILL BE IN THE LOW
90S.

ANOTHER STORM SYSTEM IS EXPECTED TO FORM OVER TEXAS ON MONDAY...AS
UPPER LEVEL SYSTEM WEST OF THE BAJA FINALLY KICKS OFF TO THE
NORTHEAST. THIS SYSTEM WILL MOVE ACROSS THE FORECAST AREA LATE
MONDAY INTO EARLY TUESDAY. LOOKS LIKE A FAIRLY WET SYSTEM...WITH
HIGH MOISTURE VALUES (PWAT AROUND 2 INCHES)...LOW LEVEL
CONVERGENCE PROVIDED BY THE SURFACE TROUGH...AND FAVORABLE JET
DYNAMICS.

ONCE THAT SYSTEM PUSHES OFF TO THE EAST AND NORTHEAST BY LATE
TUESDAY...A DEEP NORTHWEST FLOW WILL OCCUR OVER THE FORECAST AREA.
THIS WILL BRING MUCH DRIER AND UNSEASONAL COOLER CONDITIONS FOR
THE MIDDLE TO THE END OF NEXT WEEK. WOULD BE A VERY NICE CHANGE
FOR THE FORECAST AREA IF THIS SCENARIO DOES VERIFY.

RUA

MARINE...
SOUTHEAST WINDS ACROSS THE COASTAL WATERS SHOULD INCREASE TO NEAR
15 KNOTS TODAY AS HIGH PRESSURE REMAINS OFF TO THE EAST OF THE
COASTAL WATERS AND LOW PRESSURE FORMS OVER THE PLAINS. THE
SOUTHERLY WINDS WILL CONTINUE OVER THE WEEKEND AS THE HIGH REMAINS
OFF TO THE EAST...HOWEVER WIND SPEEDS WILL DECREASE SOME AS THE
LOW PRESSURE SYSTEM MOVES OFF TO THE NORTHEAST. AN UPPER LEVEL
DISTURBANCE WILL HELP BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS
INTO SATURDAY...WITH THE BEST CHANCE OCCURRING LATE TONIGHT INTO
EARLY SATURDAY AFTERNOON. SOME OF THE STORMS COULD PRODUCE LOCALLY
HIGHER WINDS AND SEAS...ALONG WITH FREQUENT CLOUD TO WATER
LIGHTNING.

ANOTHER LOW PRESSURE SYSTEM WILL DEVELOP OVER TEXAS ON MONDAY AND
MOVE ACROSS THE REGION MONDAY NIGHT INTO TUESDAY. THIS SYSTEM WILL
AGAIN INCREASE SOUTHERLY WINDS AHEAD OF IT. AS THE LOW DEPARTS ON
TUESDAY...A COLD FRONT WILL MOVE IN BEHIND...BRINGING MODERATE TO
STRONG NORTHERLY WINDS BY LATE TUESDAY INTO TUESDAY NIGHT...WITH
THE POSSIBILITY OF SMALL CRAFT ADVISORY CONDITIONS FROM LATE
TUESDAY INTO WEDNESDAY.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  82  71  86  68 /  70  60  40  10
LCH  83  72  83  70 /  40  30  60  10
LFT  83  74  84  71 /  40  30  60  10
BPT  83  72  86  70 /  30  40  60  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

PUBLIC...08
Hazardous weather outlook, Apr 24, 5:34 AM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
534 AM CDT FRI APR 24 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
251130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
534 AM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE IS EXPECTED TO ARRIVE LATE THIS MORNING
INTO THE AFTERNOON...AND BRING A CHANCE FOR SHOWERS AND
THUNDERSTORMS...ESPECIALLY OVER PORTIONS OF UPPER SOUTHEAST TEXAS
AND CENTRAL LOUISIANA. THERE IS A SLIGHT RISK THAT THE STORMS
THAT CAN DEVELOP COULD BECOME SEVERE. THE MAIN HAZARDS WILL BE
DAMAGING STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL DOWN POURS WHICH MAY PRODUCE LOCALIZED
STREET FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER UPPER LEVEL DISTURBANCE WILL BRING A CHANCE FOR SHOWERS
AND THUNDERSTORMS FOR MAINLY SATURDAY MORNING INTO EARLY
AFTERNOON. AGAIN THE THUNDERSTORMS THAT DEVELOP WILL HAVE A SLIGHT
RISK TO BECOME SEVERE. THE MAIN HAZARDS AGAIN WILL BE DAMAGING
STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND
TORRENTIAL DOWN POURS WHICH MAY PRODUCE LOCALIZED STREET FLOODING.

ANOTHER RATHER STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS DURING
THE MONDAY INTO TUESDAY PERIOD. AGAIN...SOME STRONG TO SEVERE THUNDERSTORMS
MAY ACCOMPANY THIS SYSTEM. ALSO...HEAVY RAINFALL WILL BE POSSIBLE
DURING THESE TWO DAYS...WITH RAINFALL AMOUNTS AVERAGING 1 TO 2
INCHES WITH LOCALLY HIGHER AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-251130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
534 AM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS MAY DEVELOP OR MOVE INTO THE COASTAL WATERS
TONIGHT. LOCALLY HIGHER WINDS AND SEAS...ALONG WITH FREQUENT
CLOUD TO WATER LIGHTNING WILL BE POSSIBLE WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY MORNING INTO EARLY
AFTERNOON...AND AGAIN ON MONDAY INTO TUESDAY. LOCALLY HIGHER
WINDS AND SEAS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING WILL
BE POSSIBLE WITH THE STORMS.

A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS ON TUESDAY.
STRONG NORTH WINDS ARE EXPECTED TO DEVELOP BEHIND IT...WITH SMALL
CRAFT ADVISORY CONDITIONS POSSIBLE FOR LATE TUESDAY INTO EARLY
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

In the hours before

Local storm report, Apr 24, 12:21 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1221 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND GST     7 NW KIRBYVILLE         30.73N 93.98W
04/24/2015  E60 MPH          JASPER             TX   TRAINED SPOTTER

&&

APATRICK
Local storm report, Apr 24, 12:35 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1235 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     7 NW KIRBYVILLE         30.73N 93.98W
04/24/2015                   JASPER             TX   TRAINED SPOTTER

            24 INCH DIAMETER TREE DOWN.

&&

APATRICK
Local storm report, Apr 24, 12:50 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1250 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     TSTM WND DMG     SPURGER                 30.69N 94.18W
04/24/2015                   TYLER              TX   PUBLIC

            TREE ON TOP OF HOUSE.

&&

APATRICK
Local storm report, Apr 24, 1:35 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
135 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             SINGER                  30.65N 93.41W
04/24/2015  E1.00 INCH       BEAUREGARD         LA   BROADCAST MEDIA

            MEDIA RELAYED REPORT OF ESTIMATED QUARTER SIZED HAIL IN
            SINGER

&&

TWH
Local storm report, Apr 24, 2:57 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
257 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     CALL                    30.61N 93.87W
04/24/2015                   NEWTON             TX   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED TREES DOWN IN CALL

1256 PM     TSTM WND DMG     5 ESE ORETTA            30.51N 93.36W
04/24/2015                   BEAUREGARD         LA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS TREES DOWN BETWEEN FIELDS AND
            RAGLEY. TIME ESTIMATED FROM RADAR.

0109 PM     TSTM WND DMG     1 NNE RAGLEY            30.52N 93.23W
04/24/2015                   BEAUREGARD         LA   BROADCAST MEDIA

            PHOTOS OF A POWER POLE SNAPPED ON 171. TIME ESTIMATED
            FROM RADAR.

&&

TWH
Special weather statement, Apr 24, 3:03 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
303 PM CDT FRI APR 24 2015

LAZ033-043>045-242030-
LAFAYETTE-UPPER ST. MARTIN-ST. LANDRY-ACADIA-
303 PM CDT FRI APR 24 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. LANDRY...
NORTHWESTERN ST. MARTIN...NORTHEASTERN LAFAYETTE AND EAST CENTRAL
ACADIA PARISHES...

AT 302 PM CDT...A STRONG THUNDERSTORM WAS OVER CANKTON...OR OVER
CARENCRO...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...OPELOUSAS...CATAHOULA...SCOTT...BREAUX BRIDGE...
CARENCRO...LEONVILLE...ARNAUDVILLE...SUNSET...HENDERSON...GRAND
COTEAU...CANKTON...CECILIA...LAKE PELBA...ATCHAFALAYA NATIONAL
WILDLIFE REFUGE...BUTTE LA ROSE AND PARKS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3025 9221 3051 9207 3042 9164 3039 9162
      3036 9165 3035 9163 3032 9163 3028 9159
      3026 9159 3024 9157 3024 9151 3020 9149
      3019 9147 3013 9146 3011 9147 3011 9146
      3010 9139 3008 9137
TIME...MOT...LOC 2002Z 275DEG 30KT 3031 9209

JONES

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 11:58 AM CDTSevere Thunderstorm WarningLCHBeauregard32 min
Apr 24, 12:18 PM CDTTornado WarningLCHBeauregard, Calcasieu27 min
Apr 24, 12:45 PM CDTTornado WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis30 min
Apr 24, 1:15 PM CDTSevere Thunderstorm WarningLCHAcadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 1 more45 min
Apr 24, 1:59 PM CDTSevere Thunderstorm WarningLCHAcadia, Allen, Evangeline, Jefferson Davis, Lafayette, Saint Landry31 min
Apr 24, 2:30 PM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin30 min
Apr 24, 3:00 PM CDTAreal Flood AdvisoryLCHAcadia, Evangeline, Saint Landry3 hr
Apr 24, 3:03 PM CDTSpecial Weather StatementLCHSaint Martin27 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.